Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: birth control question
|k87 - Thu Sep 29, 2005 10:31 am||
Hi, I'm on the Yasmine birth control pill. I'm going to visit my long distance boyfriend and am supposed to get my period. Is it ok for me to skip the last week of pills when i would normaly have my period and start a new pack to delay my period? Would it be better for me to consult my doctor? I am a little nervous to call him. Thanks!
|Shana Johnson, CNA - Fri Sep 30, 2005 5:03 am||
To miss an entire period:
When you reach the end of the active hormonal pills in a pack, begin the next set of active pills, skipping the week of inactive, placebo pills from the previous package.
Continued use of the active pills postpones menstruation by not allowing withdrawal from hormones. However, this protocol does not guarantee that there won't be any menstrual bleeding. Sometimes spotting (light bleeding) can occur. This process has no effect on pregnancy prevention.
This period postponement procedure is not to be done more than occasionally, but it could be allowable, at most, every other cycle. However, the maximum is in no way recommended and needs to be reviewed and approved by a health care provider.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.